MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION DRAINS OCEAN SINGLE; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION DRAINS OCEAN SINGLE; BOTTLE, COLLECTION, VACUUM
Model Number 2002-000
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
Report received stated that the facility felt there was a possible air leak in the ocean drain even after checking connections, because they were unaware if bubbling was normal.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Correction to awareness date 22-mar-2022.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Corrected data: initial report aware date for g3 should have been 03/25/2022.This complaint reports that the users had difficulty with ocean drains.They were unaware that bubbling in the suction control chamber is normal when suction is applied and believed that the patient had an air leak.Information obtained from gfe communications indicate that the team was utilizing both the oasis and ocean drains at the time and were confusing the operation of the two drains.They have decided to stop using ocean drains.No patient harm was reported.The report does not describe a device malfunction, just a misunderstanding by the user on how the device should behave.No device was returned for evaluation.No pictures were provided.No lot number was provided, thus, neither a contemporaneous nor a companion sample could be evaluated.No lot number was provided so a dhr review was not possible.No evidence has been identified to suggest that this complaint is related to manufacturing or design of the device.The instructions for use (ifu) provides adequate instructions for the setup and use of the device and contains all the information required to avoid this failure.There was no evidence that was found to suggest manufacturing was the cause of this complaint.The complaint reported that the user did not understand that bubbling in the suction control chamber is normal when suction is applied to the drain.No device nonconformities are alleged in this complaint.No evidence was identified in the review of trending, device design, or the instructions for use to suggest there may have been an issue with the device or ifu.Because the device was not returned and no images or any other evidence of the incident was provided, this complaint cannot be confirmed.A device nonconformity has not been alleged by the complainant and has not been confirmed by the investigation.The root-cause for this complaint is user error.The hazardous situation/harm is addressed in the harm hazards analysis document which assigns it a severity level of 1.This was determined to be appropriate based on the harm that was reported in the complaint.Complaint trending concluded that the actual occurrence level did not exceed the anticipated occurrence level.H3 other text : device not returned.

Brand Name
DRAINS OCEAN SINGLE
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key14075346
Report Number3011175548-2022-00120
Device Sequence Number12296456
Product Code KDQ
UDI-Device Identifier00650862100013
UDI-Public00650862100013
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K043582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2002-000
Device Catalogue Number2002-000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2022
Supplement Date Received by Manufacturer04/18/2022
04/14/2023
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date04/21/2022
04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown